MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT HEMOFLOW F3 LF 15/CS 0.3SA ETO; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT HEMOFLOW F3 LF 15/CS 0.3SA ETO; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0520165A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinical manager reported that a visible internal dialyzer blood leak occurred immediately after the initiation of the patient¿s hemodialysis (hd) treatment.The machine, a fresenius 2008t machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were used and tested positive for the presence of blood.Fresenius bloodlines were also in use.There was no defect or damage noted on the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 90ml.There was no patient injury or medical intervention required as a result of this event.The patient was restarted on the same machine and treatment completed successfully with new supplies.The complaint device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: s the device was not returned to the manufacturer, a physical evaluation could not be performed.However, a photograph of the dialyzer was provided by the customer.The photograph showed about half of the dialyzer from a close-up view.The product label was visible with blood on the outside of the dialyzer (as no external leak was reported, it is possible that the blood came into contact with the external housing during deconstruction of the setup).Furthermore, there was blood within the dialyzer that was visible on the outside of the fibers near and within the lower bell housing.This is indicative of an internal blood leak.A specific cause of the leak was not visible in the photograph.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) and one non-conformance (nc) reported on the lot which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The reported event was confirmed based on the provided photograph.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
HEMOFLOW F3 LF 15/CS 0.3SA ETO
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21112638
Report Number0001713747-2025-00033
Device Sequence Number8760190
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0520165A
Device Lot Number23LU04018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE
Patient Age3 YR
Patient SexMale
Patient Weight15 KG